I'm diagnosed with bipolar and ptsd - got on Lithium over a month ago and so far so good - however, the dr. added 300 mg of Seroquel xr and I'm having a terrible time with the side effects and I want to stop immediately. Can I just stop taking?
6 Jan 2013
I've been on seroquil for 3 months now, and have gained 40 lbs. I HATE IT. It may be doing a good job keeping me stable (Bi-Polar 2) but the side effects are not worth it to me. I recently started having really bad lower back pains that are making the front of my legs ache. Yep, side effect. I am going to P-Doc on Friday and going off of this med ASAP. The only good thing I see about it, is it does help you get rest. He put me on topomax for the weight gain and I've done nothing but throw up. This is unbelievable. If you can refrain from taking it, I would, it's a NASTY DRUG./
14 Jan 2014
This is my first psychotropic and I'm at 100 mg a night, it's only been a week but if I'm not heading right to bed I sleepwalk(actually I do chores and wake up downstairs doing laundry at 2am) I'm way over tired in the mornings and could sleep all day if I let myself and where in the world did this appetite come from!? Gonna call the behavioral health clinic today, best to communicate first with the prescriber and not let it get out of hand. Wish you all the best, I was going to post this as a question but yours is bringing in the same responses I assume I'd get. Thanks.
5 Jan 2012
I was on seroqual for a short period of time as well, but i couldnt handle the sleepyness, i was only on 50 mg and i slept almost all day. I tapered off slowely within two weeks i was completely off. Talk to you Dr, he/she should be the best to recomened how to slowely taper off. Good luck - nena
5 Jan 2012
I have been on Seroguel XR for about 3 months, I'm on 800mg and Seroquel is the only drug that I am taking for my bipolar condition. My family and I feel that the drug is working for me; my mood is very stable, far from the manic
episodes that I have experienced in the past. Over time the side effects have lessened. At the present time my side effects are primarily dry mouth and sleeping too much. Without setting an alarm I sleep 10-12 hours a night compared to 7-8 sleep in my adult life. My doctor thinks that my dosage may be adjusted downward in the near future. I hope that this is helpful, good luck, hang in there.
27 Sep 2013
I am also diagnosed w/ bipolar and have taken Seroquel I also had a bad time w/ the side effects, I just stopped taking and had no problems w/ withdrawals, but everyone is different. How is lithium they wanted to put me on it but I said no way, are there serious side effects?
8 Jun 2012
I am taking seroquel xr for anixety and depression. Without it, I have hives. I agree it does cause sleepiness. I have found that forcing myself to go for a walk outside at lunch helps to wake me enough to continue to work, but mornings are a struggle to stay awake at work using a computer. I have to take a class next week for work, but am worried that my reactions may be slowed down, as well as retention of material. Because of severe test anxiety, I can's stop or decrease prior to class, which lasts all day. What a dilemma! But, I am also having leg cramps that wake me up at night. Does anyone else have this problem?
29 Sep 2015
I've been on Seroquel 600mg for 2 years. After gained 50 pounds, lost my confidence, my memory is gone, always tired, sleepy, shaking, pain and even worse, this drug also affects your body so bad that is almost impossible to get pregnant while on it. Asked my doctors if I can get off it and they just keep saying I have to keep on it. Had enough with it and Just suddenly stopped it 5 days ago and so far it has being good. Withdraws are the worse thou. just taking valerian and chamomile tea instead and the difference it makes is unbelievable. I know maybe this was not the right way to do it. But we have to do what we think is best for ourselves.
15 Jan 2014
I was put on Seroquel for major depression and it caused a psychotic episode and then I was admitted into the hospital for 6 months until they found that Manerix along with Lithium helped me finally.
Get off with the doctors help. Never by yourself! You do not want worse side effects but do call the doctor and tell him you need off it ASAP
2 Jun 2013
I was put on ambien for sleep when I was in Rehab 6 months ago. I went to Rehab to get off Benzo's that my Doc prescribed.
I almost died in Rehab and had two seizures because they brought me down too quickly. When I got out I kept taking Ambien until I woke up in the ER as I was found sleep walking naked around my neighborhood.
You would think after all this ENTERTAINMENT that I would not trust my Doctor... not me!!! I gave him another shot. Take this, it works really well, great for sleep.
ENTER SEROQUEL, that was 4 months ago. I have been taking 50-100mg at night. What a horrible drug, I have put on 40 lbs. I feel like the walking dead, I have no desire to do anything. It has become an effort to move, my muscles and bones ache and I shuffle around. I took 50 mg last night, I am stopping today, I just can't live like this.
All of this is Doctor Prescribed. I will never trust a Doctor as long as I live. They just dismiss side effects like your crazy. Wish me luck, I'm going to use the Sauna and light swimming, to come off this crap. God Bless to everyone trying to get off this crap, it's a filthy drug. I will keep you all posted..This is day ONE!!!
13 Jun 2015
I keep seeing " seek your doctors help" well in my case I asked to get off and he said you don't need to your doing good. Hell no!! 10 years later I'm on disability due to this drugs damage. If you want to get off seraquel or any psychotropic go on line and find support groups ( not this one! ) drs are terrible at taking people off drugs they always go too fast!!!
5 Jan 2012
I would try to stop slowly but a Dr is your best bet. I was on seroquel and was wondering what side effects were you experiencing. I was sleeping for 12hrs to what seemed like days. I have not been diagnosed with Bipolar only depression but I can't take myself to be evaluated and psychiatrists aren't cheap when i can't get insurance if I don't even leave my house to find a job or school I am 37 and I feel like I have lost my entire youth. Wish I could take back the last 13 years I would not be the crazy mom and wife that is tired and sleep all day or on a rampage. I hope u find medication that has positive results.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... desipramine,seroquel,sertraline, synthroid, propranolol zopliclone???
1 answer • 30 Jan 2010
I have continual post traumatic stress disorder or reoccuring or which ever term you prefer to use.I have found that I do not like taking drugs such ...
3 answers • 20 Oct 2010
The only difference I've noticed is headaches and anger. My anger is crazy. The smallest thing sends me into a tailspin. I wasn't like this ...
3 answers • 10 Feb 2011
I have tried almost every med out there and have terrible side effects... 40 pound weight gain on seroquel... I am just now fitting into my clothes ...
4 answers • 10 Mar 2011
I had taken seroquel for over four years. My daily dose was 400mg per day. It did help with my bipolar depression, but also made me so lethargic that ...
4 answers • 16 Jul 2012